Alert archive / North Dakota / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 114, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 14, 2003, 4:00 PM CDT for Burke County, Renville County, North Dakota. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2003, 4:00 PM CDT (21:00 UTC)
- Expired
- Jul 14, 2003, 5:00 PM CDT
- In force
- 60 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties Burke County, ND, Renville County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 9.0 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1637 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -252 m²/s²
- 0-3 km storm-relative helicity
- 351 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
759 WUUS53 KBIS 142100 SVRBIS NDC013-075-142200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 400 PM CDT MON JUL 14 2003 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN RENVILLE COUNTY IN NORTH CENTRAL NORTH DAKOTA NORTHEASTERN BURKE COUNTY IN NORTHWEST NORTH DAKOTA * UNTIL 500 PM CDT * AT 400 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 24 MILES WEST OF SHERWOOD...OR ABOUT 51 MILES EAST OF CROSBY...MOVING SOUTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SHERWOOD AT 425 PM CDT LORAINE AT 435 PM CDT SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 4899 10225 4888 10236 4872 10160 4898 10154 $$ CJS/TSW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:00 PM CDT, 1 hour earlier.
Area forecast discussion, Jul 14, 3:00 PM CDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 PM CDT MON JUL 14 2003 A TYPICAL SUMMER PATTERN WILL REMAIN IN PLACE...WITH THE SOUTHERN EDGE OF THE WESTERLIES OVER NORTH DAKOTA. ALTHOUGH PERSISTENT RIDGING WILL REMAIN UPSTREAM OVER MONTANA...FREQUENT WEAK SHORT WAVES...EMBEDDED IN THE NORTHWEST FLOW WILL PROVIDE SUFFICIENT ASCENT FOR THUNDERSTORMS...MAINLY NOCTURNAL...FOR TUESDAY...WEDNESDAY AND THURSDAY. OUR AIRMASS WILL REMAIN MARGINALLY UNSTABLE DURING THE AFTERNOON AND NIGHTTIME HOURS THROUGH THURSDAY NIGHT. IN THE NEARER TERM...EVENING THUNDERSTORMS WILL SLIDE ACROSS OUR FAR NORTHERN TIER AS A WEAK SURFACE TROUGH AND AFTERNOON HEATING COLLABORATE TO PRODUCE CONVECTION. SINCE THE PATTERN IS TYPICAL...AS ONE WOULD EXPECT...TEMPERATURES WILL BE SEASONABLE THROUGH THE FORECAST PERIOD. .BIS...NONE. LEBLANG
Hazardous weather outlook, Jul 14, 4:47 AM CDT, 11 hours 13 minutes before
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-150945- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 447 AM CDT MON JUL 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE THIS MORNING ACROSS CENTRAL NORTH DAKOTA. PRIMARY THREAT WILL BE STRONG WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE OF STRONG TO SEVERE THUNDERSTORMS OVER SOUTHWEST NORTH DAKOTA LATE TUESDAY NIGHT. THE PRIMARY THREAT WILL BE DAMAGING THUNDERSTORM WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TURNER
In the hours before
Local storm report, Jul 14, 10:48 AM CDT, 5 hours 12 minutes before
ZCZC BISLSRBIS ALL
TTAA00 KBIS DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1048 AM CDT MON JUL 14 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0830 PM 10 W HAMBERG ND .75 INCH HAIL
07/13/03 WELLS REPORTED BY PUBLIC.
EVENT DURATION UNKNOWN.
NNNNLocal storm report, Jul 14, 1:05 PM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILLISTON ND
105 PM CDT MON JUL 14 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0115 AM 8 N FAIRVIEW ND 60 MPH WIND GUST
07/14/03 MCKENZIE REPORTED BY SPOTTER.
THOMSONSpecial weather statement, Jul 14, 3:43 PM CDT, 17 minutes before
NDZ009-017-142140- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 341 PM CDT (241 PM MDT) MON JUL 14 2003 AT 340 PM CDT LOCAL RADAR INDICATED AN ISOLATED THUNDERSTORM LOCATED NEAR BAINVILLE MONTANA MOVING SOUTHEAST AT 40 MPH. THE STORM WILL AFFECT THE TRENTON...EAST FAIRVIEW...CARTWRIGHT AND ALEXANDER AREAS AS IT CROSSES THE STATE LINE AND MOVES THROUGH THE REGION THIS AFTERNOON. BRIEF PERIODS OF MODERATE RAIN AND OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM. THOMSON
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 7:16 PM CDT | Severe Thunderstorm Warning | BIS | Sheridan | 59 min |
| Jul 13, 7:30 PM CDT | Severe Thunderstorm Warning | BIS | McLean | 60 min |
| Jul 13, 7:32 PM CDT | Severe Thunderstorm Warning | BIS | Sioux | 58 min |
| Jul 13, 7:41 PM CDT | Severe Thunderstorm Warning | BIS | Wells | 64 min |
| Jul 13, 8:09 PM CDT | Severe Thunderstorm Warning | BIS | Emmons | 66 min |
| Jul 13, 10:35 PM CDT | Severe Thunderstorm Warning | BIS | Emmons, Logan | 55 min |
| Jul 14, 12:29 AM CDT | Severe Thunderstorm Warning | BIS | Dickey | 61 min |
| Jul 14, 5:16 PM CDT | Severe Thunderstorm Warning | BIS | Ward | 59 min |
| Jul 14, 5:25 PM CDT | Severe Thunderstorm Warning | BIS | McHenry | 65 min |
| Jul 14, 6:25 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau | 50 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.